Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 9, 2018, 9:14 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2018, 9:14 AM MST (16:14 UTC)
- Expired
- Feb 9, 2018, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
839 WWUS75 KPIH 091614 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 914 AM MST Fri Feb 9 2018 IDZ017-021-022-100100- /O.NEW.KPIH.WI.Y.0005.180209T1614Z-180210T0100Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, and Rockland 914 AM MST Fri Feb 9 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 6 PM MST this evening. * IMPACTS/TIMING...Strong winds are increasing along the Interstate travel routes this morning and will continue through 6 PM MST this evening. * WINDS...West-southwest winds 25 to 35 mph with gusts up to 45 mph. * LOCATIONS...Interstate 84 and 86 between Burley and Pocatello. Interstate 84 from Sublette to the Interstate 84 and 86 junction. Strong winds are not real widespread but are becoming strong along the Interstate corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
594 WWUS75 KPIH 100043 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 543 PM MST Fri Feb 9 2018 IDZ017-021-022-100145- /O.EXP.KPIH.WI.Y.0005.000000T0000Z-180210T0100Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, and Rockland 543 PM MST Fri Feb 9 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will continue to slowly subside this evening, therefore the Wind Advisory will be allowed to expire. Travelers along Interstate 84 from Burley to the Utah state line should remain cautious for occasional gusty crosswinds through 9 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:47 AM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 9, 3:47 AM MST, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 347 AM MST Fri Feb 9 2018 .SHORT TERM...Today Through Monday Morning. A well-stacked, mid to upper level low pressure system continues to sit over east-central Canada, with high pressure sitting over the Pacific, both nearly stationary. In between these two features, a moist NW flow will continue to target northern ID/MT/WY for significant precip, while only brushing northern/eastern portions of our forecast area with snow showers. 2 shortwave troughs embedded in this NW flow will move through over the next several days. However, neither system looks particularly concerning, and confidence remains high in no high-impact weather into early next week. We kick off today 5-10 degrees cooler than Thurs. It will once again be breezy, especially from the Snake Plain/Magic Valley southward, although once again none of our model guidance hits wind advisory criteria. NW flow moisture will continue to brush the Island Park region, mntns surrounding the Teton Valley and Palisades, and the Caribou Highlands, where temps will support snow. However, with the best ascent/moisture still targeting locales further N and E, any shower activity should remain very light and scattered, with an inch or two possible at higher elevations. Thus, while a few slick spots are possible, this activity should be low impact. The first embedded trough/backdoor cold front will swing through from N to S Sat. A consensus of models continues to paint this as a fairly dry system, but we still cannot rule out a few snow showers along and ahead of the front. The best chance will be from Pine Creek Pass south into the Caribou Highlands and mntns near Pocatello, where 1-3 inches are possible. Elsewhere, expect a dusting at best in areas that do see a snow shower. Winds will be lighter than today. Again, another low impact weather day. We dry out under weak ridging Sun, before the second trough/cold front moves in starting Mon. The GFS/ECMWF/Canadian show some discrepancies on the exact placement and evolution of precip. The general flavor is our mntns will be most targeted, but with some uncertainty have maintained a chance of snow showers everywhere starting early Mon morning. While this system appears to have more moisture to work with than Saturday's system, snow accumulations still only look on the order of 1-3 inches, highest in the mntns. None of our models pump out more than 0.10 inches QPF for any given location. - KSmith/GK .LONG TERM...Monday Afternoon Through Friday. Weak system may provide snow showers Monday as cold front works through Idaho. Upper level ridge will should provide dry conditions Tuesday with models diverging later in the long term with another system possibly providing light precipiation Wednesday through Thursday. European weaker and quicker with system with better chance on Wednesday and GFS slower and stronger with best chances on Thursday. For now didn't alter grids that much and kept in low chances of snow mainly in the mountains both days and continued into Friday although both models now dry. Temps should trend cooler than they have been recently but for now kept at least slightly above normal through the period. - GK && .AVIATION... Expect continued breezy conditions at PIH and IDA today with sustained winds in the 15 to 25 knot range this afternoon. Conditions should stay VFR at all sites with best chance for light snow showers at DIJ but for now did not drop below VFR conditions but ceilings should lower to under 5 thousand feet with some chance for MVFR conditions. Winds may shift from south southwest to north this evening at IDA as cold front drops south. - GK && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.